MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309580
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 3ml ll w/ndl 18x1-1/2 rb demonstrated a leak.Verbatim: case description: the customer states once the medication is pulled , the customer cannot twist the needle of to connect into her line , and also her medication leak it from the bottle making it contaminated , becoming unable to use ! also the customer states that she is not being able to receive her medication because of the product error.Phone number email: address: product: ref#: 309580 lot#: 5338599 the client also states , once the complaint is confirmed she would like a replacement for the products ! any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.: yes.When the syringe does not twist of or product leaks out of the bottom, i am unable to use that dose of medication making me to have to waste and discard it.I have a port and the needle is used to just pull up meds.If i cannot twist the cap/needle off, i am unable to attach the syringe to my port.When the medication leaks out of the bottom, it then becomes contaminated which can lead to a severe blood infection.Either way, i am losing doses of medication.Can you please provide an exact date of event in format dd-mmm-yyyy? this happens at least once a week.The last time that this occurred was on the 28th of february, 2026.The luer lock connection is to my medi-port.The medication leaks from the bottom of the syringe.In addition to that, there are several syringes that do not allow me to remove the needle from the syringe.When i attempt to do so, the top goes around and around not detaching from the syringe.
 
Additional Manufacturer Narrative
(b)(4) follow up.The customer reported being unable to twist the needle off to connect to the line and stated that medication leaked from the bottle.Because a physical sample was not returned, a comprehensive evaluation could not be performed.To support the investigation, the quality team received five photographs of a 3 ml luer lok syringe from lot 5338599 for review.All five photographs show multiple packages from the top web side with the applicable product information visible on the web.Four photographs also depict one loose syringe partially filled with an unknown clear fluid.The reported defect is not observable in the photographs provided.A physical sample is required to complete a thorough evaluation and to support potential root cause determination.A device history record review was completed for material number 309580, lot 5338599.The review confirmed that all required visual inspections were performed per established requirements and that there were no quality notifications associated with the reported condition.The lot was inspected and accepted in accordance with the approved inspection control plan, released for shipment, and is considered compliant with product specification requirements.Based on the investigation and photographic review, the customer reported symptom could not be confirmed.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24648255
Report Number1213809-2026-00141
Device Sequence Number15899143
Product Code FMF
UDI-Device Identifier00382903095803
UDI-Public(01)00382903095803(17)301130(10)5338599
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309580
Device Lot Number5338599
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown